The Consequences of Taking Too Many Supplements

The Consequences of Taking Too Many Supplements

Many people who are trying to make their diet healthier turn to vitamins and supplements. It makes it easier to get what they need into their diet without having to plan their meals too meticulously. However, you should be careful when you take any supplements because there could be adverse effects. This especially applies if you’re taking more than the recommended dose.

Vitamin Toxicity

One issue to be aware of if you take vitamin supplements is the possibility of vitamin toxicity. Symptoms could include difficulty sleeping, nerve problems, or feeling irritable. The good news is that this is unlikely to happen from taking normal supplements – but you could still be taking too much.

Long-term Health Problems

In some cases, there is the possibility of taking too much of a vitamin or mineral causing long-term problems. For example, consistently taking too much vitamin D could lead to heart problems. It’s important to know how much you’re getting from both supplements and nutrients added to foods.

Covering Up Other Issues

Taking too much of some things could also cover up other problems you might have. For example, if you take too much folic acid, it might hide the symptoms of vitamin B12 deficiency. This deficiency could lead to nerve damage if it’s not treated.

Digestive and Toileting Issues

Not all consequences of taking too many supplements are as serious. Sometimes they might cause an upset stomach, diarrhea, or constipation. This can often be solved by no longer taking the supplement or perhaps switching to a different one.

Remember to talk to your doctor before you make any major health decisions.

 


Infographic Design By AlgaeCal’s Calcium Constipation Infographic

Facebook Comments

You may also like

Leave a Reply

Your email address will not be published.